MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM HELIX; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM HELIX; DEVICE, EMBOLIZATION, VASCULAR
Model Number QC-5-20-HELIX
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the device was not returned, we are unable to perform further root cause analysis.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that the axium implant coil prematurely detached.Prior to the event, an echelon microcatheter was placed in the aneurysm and one axium coil was successfully implanted in the aneurysm.Then the physician introduced the axium qc 3d (reported device) and introduced it halfway and the coil came out into the parent artery.The physician pulled the coil back to reposition it, but resistance was felt and it prematurely detached.Half of the coil was hanging in the parent artery and it was removed with the help of the rebar 27 and solitaire 2 (6 x 30).No patient injury was reported as a result of the event.The patient was undergoing embolization treatment of a ruptured aneurysm measuring 7mm x 3.78mm located in the a-comm.The patient's blood flow was normal.The vasculature was moderate in tortuosity.The pushwire was not bent or broken.The physician only attempted to reposition the coil once.There was no attempt to detach the coil.The physician did not rotate the delivery pusher.A continuous flush was administered.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9506963
Report Number2029214-2019-01280
Device Sequence Number19292401
Product Code KRD
UDI-Device Identifier00836462010154
UDI-Public00836462010154
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2021
Device Model NumberQC-5-20-HELIX
Device Lot NumberA720231
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2019
Initial Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1